Alert archive / Virginia / Freeze Warnings in 2006

Freeze Warning 2, NWS Blacksburg, VA

October 13, 20067 counties in Virginia

NWS Blacksburg, VA issued this freeze warning at Oct 13, 2006, 3:48 PM EDT for 7 counties in Virginia. It took effect at Oct 14, 2006, 3:00 AM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 13, 2006, 3:48 PM EDT (19:48 UTC)
In effect from
Oct 14, 2006, 3:00 AM EDT
Expired
Oct 14, 2006, 8:00 AM EDT
In force
5 hr
Issued by
NWS Blacksburg, VA

Counties Amherst County, VA, Appomattox County, VA, Bedford County, VA, Botetourt County, VA, Buckingham County, VA, Campbell County, VA, City of Lynchburg, VA

The radar

The Roanoke radar (KFCX), 109 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 7.8 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2006-10-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2006-10-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -49 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1603 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
-49 m²/s²
0-3 km storm-relative helicity
273 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KRNK 131948
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
348 PM EDT FRI OCT 13 2006

VAZ023-034-035-045>047-140400-
/O.UPG.KRNK.FZ.A.0001.061014T0700Z-061014T1200Z/
/O.NEW.KRNK.FZ.W.0002.061014T0700Z-061014T1200Z/
BOTETOURT-BEDFORD-AMHERST-CAMPBELL-APPOMATTOX-BUCKINGHAM-
INCLUDING THE CITIES OF...FINCASTLE...BEDFORD...AMHERST...
LYNCHBURG...APPOMATTOX
348 PM EDT FRI OCT 13 2006

...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM EDT SATURDAY...

HIGH PRESSURE DRIFTING OVER THE REGION TONIGHT WILL PROVIDE THE
COLDEST TEMPERATURES OF THE FALL SEASON SO FAR. LOW TEMPERATURES
ARE EXPECTED TO DROP INTO THE LOWER 30S FOR A FEW HOURS...WITH
COLDER READINGS IN THE UPPER 20S POSSIBLE IN SHELTERED VALLEYS.
THESE TEMPERATURES WILL BE ENOUGH TO PRODUCE A WIDESPREAD FROST
TONIGHT...WITH MANY AREAS ALSO LIKELY EXPERIENCING A KILLING
FREEZE.

SIMILAR CONDITIONS WILL EXIST TOMORROW NIGHT...WITH THE POTENTIAL
FOR TEMPERATURES TO BE EVEN A FEW DEGREES COLDER...MEANING ANY
AREAS WHICH DO NOT RECEIVE A FREEZE OVERNIGHT ARE LIKELY TO DO SO
BY SUNDAY MORNING.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. ACTIONS SHOULD BE TAKEN TO COVER OR BRING INSIDE
SENSITIVE OUTDOOR VEGETATION.

$$

VAZ022-140400-
/O.UPG.KRNK.FZ.A.0001.061014T0700Z-061014T1200Z/
/O.EXA.KRNK.FR.Y.0004.061014T0700Z-061014T1200Z/
ROANOKE-
INCLUDING THE CITY OF...SALEM
348 PM EDT FRI OCT 13 2006

...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM EDT SATURDAY...

HIGH PRESSURE DRIFTING OVER THE REGION TONIGHT WILL PROVIDE THE
COLDEST TEMPERATURES OF THE FALL SEASON SO FAR. LOW TEMPERATURES
ARE EXPECTED TO DROP INTO THE LOWER TO MIDDLE 30S BEFORE
SUNRISE...ESPECIALLY IN SHELTERED VALLEY LOCATIONS. THESE
TEMPERATURES WILL BE ENOUGH TO PRODUCE AREAS OF FROST TONIGHT.

SIMILAR CONDITIONS WILL EXIST TOMORROW NIGHT...WITH THE POTENTIAL
FOR TEMPERATURES TO BE A DEGREE OR TWO COLDER.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS SHOULD BE COVERED OR BROUGHT INSIDE.

$$

NCZ003>006-019-020-VAZ032-033-043-044-058-059-140400-
/O.CON.KRNK.FR.Y.0004.061014T0700Z-061014T1200Z/
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN-
HENRY-PITTSYLVANIA-HALIFAX-CHARLOTTE-
INCLUDING THE CITIES OF...DOBSON...DANBURY...EDEN...WILKESBORO...
YADKINVILLE...STUART...ROCKY MOUNT...MARTINSVILLE...DANVILLE...
SOUTH BOSTON...KEYSVILLE
348 PM EDT FRI OCT 13 2006

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EDT
SATURDAY...

HIGH PRESSURE DRIFTING OVER THE REGION TONIGHT WILL PROVIDE THE
COLDEST TEMPERATURES OF THE FALL SEASON SO FAR. LOW TEMPERATURES
ARE EXPECTED TO DROP INTO THE LOWER TO MIDDLE 30S TOWARD SUNRISE
THESE TEMPERATURES WILL BE ENOUGH TO PRODUCE AREAS OF FROST
TONIGHT.

SIMILAR CONDITIONS WILL EXIST TOMORROW NIGHT...WITH THE POTENTIAL
FOR TEMPERATURES TO BE A DEGREE OR TWO COLDER.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

LAWRENCE
3 follow-up statements
000
WWUS71 KRNK 140159
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
959 PM EDT FRI OCT 13 2006

VAZ023-034-035-045>047-141200-
/O.CON.KRNK.FZ.W.0002.061014T0700Z-061014T1200Z/
BOTETOURT-BEDFORD-AMHERST-CAMPBELL-APPOMATTOX-BUCKINGHAM-
INCLUDING THE CITIES OF...FINCASTLE...BEDFORD...AMHERST...
LYNCHBURG...APPOMATTOX
959 PM EDT FRI OCT 13 2006

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM EDT
SATURDAY...

TEMPERATURES WILL DROP INTO THE LOWER 30S OVERNIGHT...PROVIDING
SEVERAL HOURS OF SUB-FREEZING TEMPERATURES. A FEW SHELTERED
VALLEY LOCATIONS MAY EVEN SEE TEMPERATURES FALL INTO THE UPPER 20S
FOR A TIME BEFORE SUNRISE.

SIMILAR CONDITIONS WILL EXIST TOMORROW NIGHT...MEANING ANY AREAS
WHICH DO NOT RECEIVE A FREEZE OVERNIGHT ARE LIKELY TO DO SO BY
SUNDAY MORNING.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. ACTIONS SHOULD BE TAKEN TO COVER OR BRING INSIDE
SENSITIVE OUTDOOR VEGETATION.

$$

NCZ003>006-019-020-VAZ022-032-033-043-044-058-059-141200-
/O.CON.KRNK.FR.Y.0004.061014T0700Z-061014T1200Z/
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-ROANOKE-PATRICK-
FRANKLIN-HENRY-PITTSYLVANIA-HALIFAX-CHARLOTTE-
INCLUDING THE CITIES OF...DOBSON...DANBURY...EDEN...WILKESBORO...
YADKINVILLE...SALEM...STUART...ROCKY MOUNT...MARTINSVILLE...
DANVILLE...SOUTH BOSTON...KEYSVILLE
959 PM EDT FRI OCT 13 2006

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EDT
SATURDAY...

TEMPERATURES WILL FALL TO BETWEEN 30 AND 35 DEGREES
OVERNIGHT...PROVIDING WIDESPREAD FROST BY MORNING.

SIMILAR CONDITIONS WILL EXIST TOMORROW NIGHT...WITH THE POTENTIAL
FOR TEMPERATURES TO BE A DEGREE OR TWO COLDER.

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

LAWRENCE
000
WWUS71 KRNK 140729
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
329 AM EDT SAT OCT 14 2006

VAZ023-034-035-045>047-141200-
/O.CON.KRNK.FZ.W.0002.000000T0000Z-061014T1200Z/
BOTETOURT-BEDFORD-AMHERST-CAMPBELL-APPOMATTOX-BUCKINGHAM-
INCLUDING THE CITIES OF...FINCASTLE...BEDFORD...AMHERST...
LYNCHBURG...APPOMATTOX
329 AM EDT SAT OCT 14 2006

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. 

TEMPERATURES WILL FALL INTO THE UPPER 20S TO LOWER 30S AROUND
SUNRISE THIS MORNING. 

SIMILAR CONDITIONS WILL EXIST TONIGHT...MEANING ANY AREAS WHICH
DID NOT RECEIVE A FREEZE THROUGH EARLY THIS MORNING ARE LIKELY TO
DO SO BY SUNDAY MORNING.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. ACTIONS SHOULD BE TAKEN TO COVER OR BRING INSIDE
SENSITIVE OUTDOOR VEGETATION.

$$

NCZ003>006-019-020-VAZ022-032-033-043-044-058-059-141200-
/O.NEW.KRNK.FR.Y.0005.061015T0700Z-061015T1200Z/
/O.CON.KRNK.FR.Y.0004.000000T0000Z-061014T1200Z/
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-ROANOKE-PATRICK-
FRANKLIN-HENRY-PITTSYLVANIA-HALIFAX-CHARLOTTE-
INCLUDING THE CITIES OF...DOBSON...DANBURY...EDEN...WILKESBORO...
YADKINVILLE...SALEM...STUART...ROCKY MOUNT...MARTINSVILLE...
DANVILLE...SOUTH BOSTON...KEYSVILLE
329 AM EDT SAT OCT 14 2006

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...
...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM EDT SUNDAY. A
FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. 

TEMPERATURES WILL FALL IN THE LOWER AND MIDDLE 30S THROUGH SUNRISE
THIS MORNING...BRINGING AREAS OF FROST ESPECIALLY IN SHELTERED
LOCATIONS.

SIMILAR CONDITIONS WILL EXIST TONIGHT...WITH THE POTENTIAL FOR
MORE WIDESPREAD FROST AS LIGHTER WINDS ALLOW TEMPERATURES TO FALL
INTO THE 30 TO 35 DEGREE RANGE OVERNIGHT.

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.


$$
000
WWUS71 KRNK 141228
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
828 AM EDT SAT OCT 14 2006

VAZ023-034-035-045>047-141330-
/O.EXP.KRNK.FZ.W.0002.000000T0000Z-061014T1200Z/
BOTETOURT-BEDFORD-AMHERST-CAMPBELL-APPOMATTOX-BUCKINGHAM-
INCLUDING THE CITIES OF...FINCASTLE...BEDFORD...AMHERST...
LYNCHBURG...APPOMATTOX
828 AM EDT SAT OCT 14 2006

...FREEZE WARNING HAS EXPIRED...

THE FREEZE WARNING IS NO LONGER IN EFFECT. 

$$

NCZ003>006-019-020-VAZ022-032-033-043-044-058-059-142030-
/O.EXP.KRNK.FR.Y.0004.000000T0000Z-061014T1200Z/
/O.CON.KRNK.FR.Y.0005.061015T0700Z-061015T1200Z/
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-ROANOKE-PATRICK-
FRANKLIN-HENRY-PITTSYLVANIA-HALIFAX-CHARLOTTE-
INCLUDING THE CITIES OF...DOBSON...DANBURY...EDEN...WILKESBORO...
YADKINVILLE...SALEM...STUART...ROCKY MOUNT...MARTINSVILLE...
DANVILLE...SOUTH BOSTON...KEYSVILLE
828 AM EDT SAT OCT 14 2006

...FROST ADVISORY HAS EXPIRED...
...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EDT
SUNDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EDT SUNDAY.

SIMILAR CONDITIONS TO THIS MORNING WILL EXIST TONIGHT...WITH THE
POTENTIAL FOR MORE WIDESPREAD FROST AS LIGHTER WINDS ALLOW
TEMPERATURES TO FALL INTO THE 30 TO 35 DEGREE RANGE OVERNIGHT.

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this freeze warning went out at Oct 13, 2:52 PM EDT, 56 minutes earlier.

Area forecast discussion, Oct 13, 2:52 PM EDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
252 PM EDT FRI OCT 13 2006

.SHORT TERM /TONIGHT/...

SFC HIGH PRESSURE RIDGING UP INTO THE REGION FROM THE GULF COAST
STATES WILL PERSIST OVERNIGHT TNGT...ALTHOUGH THE PRESSURE
GRADIENT WILL INCREASE A BIT. DECOUPLING OF WINDS LIKELY EAST OF
THE MTNS AND IN MTN VALLEY HOWEVER STRONG WESTERLY FLOW ABOVE THE
BNDRY LAYER (25 TO 35 KNOTS) WILL KEEP THE RIDGES MIXED AND
MILDER. WILL LIKELY SEE OVERNIGHT MINS ABOVE FREEZING ON THE
RIDGES WHILE FREEZING OR SUBFREEZING TEMPS LIKELY ELSEWHERE...ESP
IN THE NORTH. THEREFORE A FREEZE WARNING WILL BE ISSUED FOR THE
NORTHEAST...NORTH OF THE ROANOKE RIVER...THEN A FROST ADVISORY
REMAINS IN EFFECT FOR THE REST OF THE LOWER ELEVATIONS SOUTH OF
THE ROANOKE RIVER. WILL PUT THE ROANOKE VLY AREA IN THE FROST
ADVISORY RATHER THAN THE FREEZE WARNING AREA. DO NOT THINK URBAN
AREAS WILL SEE BELOW FREEZING TEMPS DUE TO URBAN HEAT ISLAND
EFFECT AND AN INCREASED CHANCE OF LOW LEVEL MIXING THERE. FOR THE
REST OF THE COUNTY...MIXING AT THE HIGHER ELEVATIONS IS
LIKELY...KEEPING TEMPS WELL INTO THE 30S. IN THE WEST...A HARD
FREEZE THIS MORNING ENDS THE GROWING SEASON. NO FURTHER
FROST/FREEZE PRODUCTS WILL BE ISSUED FOR THIS AREA UNTIL SPRING.

&&

.LONG TERM /SATURDAY THROUGH FRIDAY/...

HIGH PRESSURE CONTINUES OVER THE AREA THROUGH THE WEEKEND KEEPING
TEMPERATURES BELOW NORMAL READINGS FOR THIS TIME OF THE YEAR.
THERE WILL AGAIN BE A CONCERN FOR FREEZING TEMPERATURES AND FROST
OVER MUCH OF THE AREA. IF TONIGHTS FORECAST COMES TO
FRUITION...THAT WILL PLACE A GREATER PORTION OF THE AREA IN THE
REGION THAT THE GROWING SEASON WILL HAVE ENDED. THIS WOULD LEAVE
THE SOUTHERN PART OF THE ROANOKE VALLEY...SOUTH SIDE
VIRGINIA...AND MUCH OF NORTHWEST NORTH CAROLINA STILL GAME FOR ANY
FUTURE FREEZE OR FROST WARNINGS OR ADVISORIES. THERE MAY NEED TO
BE AN ADDITIONAL FROST ADVISORY IN THIS AREA FOR SUNDAY NIGHT AND
EARLY MONDAY MORNING AS CONDITIONS LOOK FAVORABLE FOR A REPEAT OF
WHAT IS EXPECTED TONIGHT. WILL STRESS THE POTENTIAL IN TONIGHTS
FROST ADVISORY FOR AN ADDITIONAL ADVISORY TOMORROW NIGHT.

BY LATE IN THE DAY MONDAY...THE CENTER OF THE HIGH WILL HAVE
SHIFTED TO EAST OF THE AREA AND A WARM FRONT WILL BE DEVELOPING TO
OUR SOUTHWEST. SOUTHERLY WINDS WILL BE ON THE INCREASE AND THIS
WILL ALLOW FOR A TREND TOWARDS MILDER WEATHER HEADING INTO MID-
WEEK...AND PRECIPITATION CHANCES WILL BE INCREASING BY MONDAY NIGHT
INTO TUESDAY AS THE WARM FRONT AND THEN A COLD FRONT MOVES THROUGH
THE AREA. THERE MAY BE A BRIEF LULL IN THE ACTION WEDNESDAY OR
THURSDAY AS HIGH PRESSURE BRIEFLY BUILDS BACK INTO THE AREA...BUT
ANOTHER QUICK MOVING COLD FRONT WILL APPROACH AND THEN PASS
THROUGH THE AREA BY THE END OF THE WORK WEEK.

&&

.AVIATION...

THE ISSUE FOR TAFS NEXT 24 HOURS WILL BE LOW LEVEL WIND SHEAR.
DECOUPLING OF WINDS NEAR THE SFC LIKELY LATE TONIGHT IN LOWER
ELEVATIONS AND IN MTN VALLEYS AS LAST OF THE WEAKENING SFC HIGH
PRESSURE RIDGE HANGS OVER THE AREA. LOW LEVEL WINDS ARE QUITE
IMPRESIVE WITH MODELS IN GOOD AGREEMENT. LOOK FOR WESTERLY WINDS
OF 30 TO 35 KNOTS AS LOW AS 1000 WHILE SFC WINDS OF 5KTS OR LESS
ARE LIKELY BETWEEN ABOUT 06Z AND 14Z. LWB MAY HAVE THE MOST SVR LLWS
AS THEY DECOUPLE MOST EASILY. BLF AND ROA HAVE A CHANCE OF STAYING
MIXED OVERNIGHT REDUCING THE AMNT OF SHEAR.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FREEZE WARNING FOR VAZ023-034-035-045>047 FROM 3 AM SATURDAY
     TO 8 AM SATURDAY.
  ...FROST ADVISORY FOR VAZ022-032-033-043-044-058-059 FROM 3 AM
     SATURDAY TO 8 AM SATURDAY.
NC...FROST ADVISORY FOR NCZ003>006-019-020 FROM 3 AM SATURDAY TO 8
     AM SATURDAY.
WV...NONE.
&&

JS/DS/JS
Hazardous weather outlook, Oct 13, 9:57 AM EDT, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
957 AM EDT FRI OCT 13 2006

VAZ022-023-034-035-045>047-141400-
ROANOKE-BOTETOURT-BEDFORD-AMHERST-CAMPBELL-APPOMATTOX-BUCKINGHAM-
957 AM EDT FRI OCT 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
VIRGINIA...SOUTH CENTRAL VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

A FREEZE WATCH REMAINS IN EFFECT FOR LATE TONIGHT AND SATURDAY
MORNING. PLEASE REFERENCE WCBNPWRNK FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

COLD TEMPERATURES WILL PERSIST THROUGH SUNDAY MORNING...HOWEVER IF
A HARD FREEZE OCCURS TONIGHT...NO FURTHER WATCHES OR WARNINGS
WOULD BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NCZ003>006-019-020-VAZ032-033-043-044-058-059-141400-
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN-
HENRY-PITTSYLVANIA-HALIFAX-CHARLOTTE-
957 AM EDT FRI OCT 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL
VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

A FROST ADVISORY HAS BEEN ISSUED FOR LATE TONIGHT AND EARLY
SATURDAY MORNING.  PLEASE REFERENCE WCBNPWRNK FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

COLD TEMPERATURES WILL PERSIST THROUGH SUNDAY MORNING...AND IT IS
POSSIBLE THAT ADDITIONAL FROST ADVISORIES WILL BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NCZ001-002-018-VAZ007-009>020-024-WVZ042>045-141400-
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-
PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-
ROCKBRIDGE-MERCER-SUMMERS-MONROE-GREENBRIER-
957 AM EDT FRI OCT 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER FREEZING
TEMPERATURES ARE AGAIN EXPECTED TONIGHT. WIDESPREAD FREEZING
TEMPERATURES WERE SEEN FRIDAY MORNING ACROSS THE HIGHER
ELEVATIONS...EFFECTIVELY ENDING THE GROWING SEASON. THEREFORE THE
FREEZE WATCH WAS CANCELLED. NO FURTHER FROST/FREEZE PRODUCTS WILL
BE ISSUED FOR THIS AREA UNTIL SPRING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

COLD MORNING TEMPERATURES WILL PERSIST THROUGH SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 12, 10:20 PM EDTFrost AdvisoryRNKBland, Carroll, Craig, Floyd, Giles, Montgomery and 9 more10 hr
Oct 13, 4:41 AM EDTFrost AdvisoryRNKCharlotte, Franklin, Halifax, Henry, Patrick, Pittsylvania and 5 more27 hr

Nearby

Freeze Warnings in Virginia, 2006Every freeze warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.